Kesimpta experiences

Hi everyone! I have recently started Kesimpta injections for RRMS and wondered if anyone else had any experience of this they could share? I’m very lucky, only diagnosed in April and already on DMT through NHS. I had my first self injection last week, all went well, but felt like I had flu for first few days, then caught a cold and did the second weekly jab today. I’ve been feeling run down, mouth full of ulcers (thinking of starting a punk band called this) hot, and really tired. I’ve been told it gets better over the first month of weekly jabs then better once I change to once monthly jabs. Has anyone else had the same experience? I’m feeling really hopeful but just hoping someone can tell me it got better for them. Hope everyone is doing OK. I’m new to this and finding this forum very helpful. Thanks. Hx

2 Likes

Hi H, I’ve no experience of this drug but just wanted to wish you well. It seems like a really good DMT. Keep us posted how it works for you.
Retro.

1 Like

Thanks!!! I have to admit, it’s a weird ride at the moment. I was told that some people give up along the way but I’m really hopeful that this will work. I will keep everyone updated with my experience and hope that it helps others too.

I’ve been approved for Kesimpta but not started on it yet. My consultant said I will have to have a few blood tests first and possibly a vaccination. I’m very scared about starting this. I’ve already been told by my consultant and her MDT that I’m not allowed to have the covid booster because I had terrible reaction to the 2nd Pfizer jab and ended up in hospital so I’m very scared about starting the Kesimpta.

1 Like

Hello. I have started Kesimpta too. Had 2nd dose last week. Feel totally exhausted since starting this medication. Felt like I had been hit by a truck with first dose, second dose chills, tired only.m

I have been on other treatments over the years but had wanted to have a spell medication free but lesions started appearing on my MRI scan.

Are you still feeling rough with it? Or are things improving?

Hello! Awww, I know how this feels. The first four loading doses were pretty intense, I did feel like I had been hit by a truck. I’m now onto my monthly doses and its getting easier each time. Initially I was picking up cold after cold (but I guess its that time of year). Honestly, I’m still fatigued,but its much better than I have been. I’ve had a couple of wobbles but I’m feeling really positive about it now. I think if you can push through the first couple of months, it gets much easier. And hopefully it will pay off. I’ve only heard good things. Though I agree that its a shock to the system initially. Keep with it, good luck.

2 Likes

This is my second month of taking the monthly injections after completing the 4 weekly doses at the start. After the fist injection I felt cold and shivery like some of the other posts on here for approx 4 hours. This came on early evening after I had the injection at lunchtime. The feeling went before bedtime and I was OK for the rest of the injections I have had. The nurse who comes to help you with the first few injections said it would be a good idea to take the injections in the late afternoon/early evening so that if symptoms start you can hopefully sleep through it. The support nurses have been great and the drug delivery has been really efficient. I wasn’t sure which med to take after getting a letter saying my consultant was recommending one of 4 choices, But it seems to be suiting me so far.

Hello, I was interested to read how you have found the first couple of injections. Did my first injection yesterday mid-morning and by 2.00 pm felt like I had been run over by a truck. Flu-like symptoms and totally weak could barely walk. Next day today and am feeling better, just glad it is a bank holiday so I don’t have to go to work on Monday. I’m optimistic it will be for my benefit overall. Stay positive!!

My first one I injected in the morning then get like I’d been hit by a truck in the afternoon.

Subsequent injections I’ve taken around 4pm the theory being I’ll be asleep by the time any symptoms appear and so far so good. I hope you’re getting on okay with it. :slight_smile:
I’ve been really pleased and a very nice a month job at home is so much easier for me than having to remember to take a pill everyday.

Thank you “keep on smiling” that is helpful to know. I’ve completed 3 injections now and miss one next week, then fourth one and onto every month thereafter. Each subsequent one not half as bad as first one, although I do think I have an URTI but will test for COVID also (just in case).
Take care:-)

Sorry Yeni, I hit something and sent half a message by accident. the build up of treatments and procedures is a lot before you start Kesimpta but is just about getting your body prepared to make sure Kesimpta works properly. I had mild reactions to the Booster and Pneumococcal injections before I stated treatment and ended up with 2 bacterial infections before i started, Try not to be scared. The MS nurse will show you how to take your injection, the first five weeks are dauting but it does get easier. The first day of injection for me was like having cold like symptoms and I became very tired and slept for a good few hours and had a bit numbness in the leg of the injection for a few days. I hope all goes well with the start of your treatment, if you are still feeling scared let your MS team/ nurse know about your concerns. Take care.

Hi I just wanted to share my experience of using Kesimpta.
Initially I experienced some headaches,during the loading phase as I started the drug, but since then everything seems pretty normal.
Minimal side effects and a monthly injection is so much easier to manage.
It’s hard to know if this drug is doing what it’s meant to until I have my next MRI but fingers crossed everything remains positive

Hello all,
I was wandering if anyone have been sick (vomiting and on bed for few days after Kesimpta injection)
I was put on Kesimpta 3 weeks ago. First two injections were fine with minor flu symptoms, but the third one was pretty bad. I have the injection on Monday evening and I did’t felt fine, and by Wednesday evening and whole Thursday I was vomiting. Couldn’t keep any fluid in my system.
Anyone else experience something similar?
Thanks

1 Like

I had my first injection yesterday afternoon, then bad bedtime i was shivering and in horrendous body aches. My whole.body was numb and i crawled to the bathroom to be sick! I wasnt expecting this as the nurse said i would likely jus have have a headache thats it. I managed to get back to sleep and have woken up with a headcahe. I dont think i can do this everytime, so i hope it improves !

Hi :wave:
So I was poorly with my first one- felt absolutely terrible, headache, fever, aches, nausea the lot. Spoke to the nurse who said that can be expected but not everyone has extreme reaction. Was worried it would happen every time. However, 9 months in and the only time I was poorly was with the very first jab.
I hope you feel better soon and that you’ll be ok with your next ones. Are you due to take then weekly then move to four weekly? If so, that is what I had to do. When I didn’t get any reaction on the 2nd and 3rd I began wondering if I had done them correctly- but I had- there was just no further side effects. Not even a little headache. I hope it stays that way!

1 Like

Hi, It’s obviously really alarming to have a bad reaction to your first jab. But it’s very likely to get better over time.
If you’re someone who is relatively sensitive to it, perhaps the next time you can (1) take paracetamol a couple of hours after the jab. This is what I was advised to do for my first injection: it means that by the time the side effects start you are already dosed up. Use paracetamol as needed to fend off headaches etc. (2) take the next jab before you go to bed if you can, so you can at least sleep it off (rather than e.g. be stuck at work).
My experience of the first jab wasn’t as bad as yours but I did have flu-like shivers, headache and muscle pains. Second jab I can’t remember, perhaps I just had a bit of a headache. Since then, no symptoms at all. Like LadyEva, so little reaction I wonder if I really did it right!

1 Like

Thanks for the reply, i shall take some paracetamol beforehand next time to be safe. Im praying it won’t happen again though, and it was just because it was the first one! Its scary stuff all this ms stuff!

X

Ok good to know someone else had this happen too, i was feeling panicked! The nurse said maybe a slight headache but she certainly didnt mention the violently sick bit, shivers and nunbmess of my body. I had to crawl to the bathroom as i couldnt use my legs. Im praying this won’t happen again as it was the worst. Im glad it got better for you

X

I started on Kesimpta August 2023, I caught Corona virus the following month (September) and then Noro virus the month after that (October). The fatigue I suppose is side effect of this drug, it is a chemotherapy tbf, but fatigue may also stem from my multiple sclerosis, ITP blood disorder, Graves’ disease and Covid hasn’t helped either tbh.
Wishing you all the best with treatment, Kesimptarians, Ofatumumabers. :raised_hands: